Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 51, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 8, 2015, 3:20 PM EDT for Gladwin County, Ogemaw County, Roscommon County, Michigan. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2015, 3:20 PM EDT (19:20 UTC)
- Expired
- Sep 8, 2015, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gladwin County, MI, Ogemaw County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 87 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:47 PM EDT | TORNADO | 3 S Rose City, MI | NWS STORM SURVEY TEAM CONFIRMED AN EF-1 TORNADO WITH MAXIMUM WIND SPEEDS UP TO 110 MPH...A PATH LENGTH OF NEARLY 9 MILES AND A PATH WIDTH OF APROXIMATELY 75 YARDS. EF-1 TORNADO TOUCHED DOWN NEAR M-33 3 MILES SOUTH OF ROSE CITY AND TRACKED EAST NORTHEAST FOR NE |
| Sep 8, 3:58 PM EDT | TORNADO | 2 Ene Rifle River State, MI | BUILDING DAMAGE ON THAYER ROAD REPORTED BY COUNTY DISPATCH. DAMAGE CONSISTENT WITH RADAR SIGNATURE. NWS WILL CONFIRM WITH SURVEY SCHEDULED FOR WEDNESDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS53 KAPX 081920
SVRAPX
MIC051-129-143-082015-
/O.NEW.KAPX.SV.W.0051.150908T1920Z-150908T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
320 PM EDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROSCOMMON COUNTY IN NORTHERN MICHIGAN...
GLADWIN COUNTY IN NORTHERN MICHIGAN...
OGEMAW COUNTY IN NORTHERN MICHIGAN...
* UNTIL 415 PM EDT
* AT 319 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLEAR LAKE TO NEAR ROSEBUSH...MOVING NORTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLADWIN...WEST BRANCH...ST. HELEN...BEAVERTON...ROSE CITY...
BOWMANVILLE...LUPTON...CLEAR LAKE...RIFLE RIVER STATE PARK...
SKIDWAY LAKE...LAKE ST. HELEN...HOCKADAY...NESTER TOWNSHIP...
WINEGARS...RHODES...TWIN LAKES AREA...SKEELS...ROSE TOWNSHIP...
SELKIRK AND WOODEN SHOE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4412 8460 4417 8462 4440 8453 4451 8421
4451 8389 4417 8388 4416 8417 4383 8416
4381 8460
TIME...MOT...LOC 1919Z 235DEG 29KT 4437 8432 4371 8472
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
MSB2 follow-up statements
359
WWUS53 KAPX 081942
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT TUE SEP 8 2015
MIC143-081952-
/O.CAN.KAPX.SV.W.0051.000000T0000Z-150908T2015Z/
ROSCOMMON MI-
342 PM EDT TUE SEP 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSCOMMON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4416 8443 4416 8437 4427 8437 4451 8421
4451 8389 4417 8388 4416 8417 4383 8416
4381 8459
TIME...MOT...LOC 1942Z 240DEG 34KT 4442 8412 4376 8452
$$
MIC051-129-082015-
/O.CON.KAPX.SV.W.0051.000000T0000Z-150908T2015Z/
GLADWIN MI-OGEMAW MI-
342 PM EDT TUE SEP 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR GLADWIN AND OGEMAW COUNTIES...
AT 342 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROSE CITY TO NEAR COLEMAN...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLADWIN...WEST BRANCH...BEAVERTON...ROSE CITY...BOWMANVILLE...
LUPTON...CLEAR LAKE...RIFLE RIVER STATE PARK...SKIDWAY LAKE...
HOCKADAY...WINEGARS...RHODES...ROSE TOWNSHIP...SELKIRK...WOODEN SHOE
VILLAGE AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 8443 4416 8437 4427 8437 4451 8421
4451 8389 4417 8388 4416 8417 4383 8416
4381 8459
TIME...MOT...LOC 1942Z 240DEG 34KT 4442 8412 4376 8452
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
MSB627
WWUS53 KAPX 082010
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EDT TUE SEP 8 2015
MIC051-129-082019-
/O.EXP.KAPX.SV.W.0051.000000T0000Z-150908T2015Z/
GLADWIN MI-OGEMAW MI-
410 PM EDT TUE SEP 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN AND OGEMAW COUNTIES
WILL EXPIRE AT 415 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4416 8443 4416 8437 4427 8437 4451 8421
4451 8389 4417 8388 4416 8417 4383 8416
4381 8459
TIME...MOT...LOC 2008Z 235DEG 29KT 4442 8412 4376 8452
$$
MSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:11 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 8, 3:11 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 311 PM EDT TUE SEP 8 2015 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 311 PM EDT TUE SEP 8 2015 INITIAL WAVE OF WIDESPREAD SHOWERS AND EMBEDDED STORMS HAS PUSHED INTO THE NRN HALF OF OUR CWA THIS AFTERNOON. MEANWHILE...A FAIRLY WELL-DEFINED LINE OF THUNDERSTORMS IS MAKING ITS WAY NE INTO OUR SE CWA...EXTENDING BACK THRU SW LWR MICHIGAN INTO SRN LAKE MICHIGAN. AIRMASS ALONG AND AHEAD OF THIS LINE HAS SUFFICIENTLY DESTABILIZED TO GENERATE MORE WIDESPREAD ORGANIZED THUNDERSTORM ACTIVITY. TEMP/DWPTS AHEAD OF THIS LINE ARE ON THE ORDER OF LOW 80S/LOW 70S BOOSTING CAPES INTO THE 1500 TO 2000 JOULES RANGE...SO PLENTY OF JUICE AND DESTABILIZATION TO GO AROUND. A FEW OF THESE STORMS HAVE BECOME STRONG/BORDERLINE SVR...WITH DAMAGING WINDS BEING THE PRIMARY THREAT AS WINDS ALONG (WAY ALOFT NEAR THE ANVIL LEVEL) HAVE STRENGTHENED TO NEAR 80 KTS. THIS CONVECTIVE LINE WILL SLIDE THRU OUR SE CWA DURING LATE AFTERNOON. LATEST HRRR...WHICH HAS BEEN HANDLING PRECIP TRENDS QUITE WELL TODAY...SUGGEST ADDITIONAL CONVECTIVE DEVELOPMENT BEHIND THIS LINE JUST AHEAD OF THE FRONT ITSELF. SEE NO REASON TO STRAY FROM CATEGORICAL POPS EVERYWHERE FOR THE BALANCE OF THE AFTERNOON AND INTO EARLY EVENING WITH THE EXPECTATION OF ADDITIONAL WAVES OF CONVECTION DEVELOPING AHEAD OF THE FRONT. FROPA ITSELF WILL OCCUR A COUPLE OF HOURS EITHER WISE OF 00Z THIS EVENING. HOWEVER...APPEARS STRONG CAA AND LOW LEVEL DRYING IN THE WAKE OF THE FRONT WILL LIKELY BE DELAYED UNTIL AFTER 06Z...AND ESPECIALLY AFTER 09Z...PER LATEST NAM20. DOES APPEAR THAT ENOUGH LOW LEVEL MOISTURE WILL REMAIN BEHIND THE FRONT AND AHEAD OF THE CAA/DRYING TO KEEP CHANCE POPS IN THE FORECAST INTO THE OVERNIGHT HOURS. ALSO EXPECT AREAS OF FOG WILL DEVELOP TONIGHT IN THE LINGERING LOW LEVEL MOISTURE AND VERY MOIST GROUND CONDITIONS FROM TODAY'S RAIN. APPEARS ENOUGH CAA WILL KICK IN LATER TONIGHT TO DROP OVERNIGHT LOWS INTO THE MID TO UPPER 50S INLAND TO LOWER 60S NEAR THE LAKESHORES. && .SHORT TERM...(WEDNESDAY THROUGH FRIDAY) ISSUED AT 311 PM EDT TUE SEP 8 2015 HIGH IMPACT WEATHER POTENTIAL: MINIMAL. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: BROAD UPPER LEVEL TROUGH WILL REMAIN PARKED OVER THE N CENTRAL CONUS THROUGH LATE WEEK AS A COUPLE OF WEAK IMPULSES ROTATE THROUGH BASE OF THE TROUGH. THIS WILL CAUSE UPPER TROUGH TO STEADILY SHARPEN/DEEPEN AS H8 TEMPS EVENTUALLY FALL TO THE SINGLE DIGITS BY LATE THURSDAY AND FRIDAY /WHEN H8 TEMPS FALL TO NEAR +2C/. SO...AFTER A DRY DAY ON WEDNESDAY...THE RISK FOR SHOWERS WILL RETURN BY THURSDAY AND FRIDAY. IT WILL BE LESS HUMID THROUGH THE PERIOD...AS HIGHS COOL A BIT EACH DAY. WEDNESDAY AND WEDNESDAY NIGHT...MODELS ARE IN GOOD AGREEMENT THAT SURFACE HIGH PRESSURE WILL POKE INTO THE CENTRAL GREAT LAKES REGION WEDNESDAY IN THE WAKE OF TONIGHT/S COLD FRONTAL PASSAGE. THIS WILL SUPPORT A CONSIDERABLY DRIER AIR MASS...WITH SURFACE DEW POINTS PERHAPS AS MUCH AS 20F LOWER THAN TODAY! THIS WILL BE A WELCOME CHANGE FOR MANY INDEED. ASIDE FROM SOME PATCHY SC AT DAYBREAK... MODEL SOUNDINGS SUPPORT PLENTY OF SUNSHINE ON WEDNESDAY. BEST CHANCE FOR ORGANIZED DIURNAL CU APPEARS TO BE ACROSS ERN UPPER /WHERE A WEST FLOW CONVERGENCE ZONE MAY DEVELOP/. HIGHS WILL RANGE FROM AROUND 70 /FAR NORTH/ TO THE MID 70S /FAR SOUTH/. THURSDAY AND THURSDAY NIGHT...UPPER HEIGHTS BEGIN TO FALL ON THURSDAY AS REASONABLY POTENT SHORT WAVE ROTATES ACROSS UPPER MS VALLEY AND INTO THE WRN GREAT LAKES. WEAK WAA ON BACK SIDE OF AFOREMENTIONED SURFACE HIGH...COUPLED WITH SUPPORT FROM APPROACHING SHORT WAVE AND SURFACE TROUGH...WILL RESULT IN SOME SHOWERS - PARTICULARLY FROM LATE MORNING THROUGH AFTERNOON OVER WRN AND NRN AREAS. THUNDER CHANCES DON/T APPEAR HIGH AT THIS TIME. RAIN CHANCES WILL CONTINUE THURSDAY NIGHT AS WIND SHIFT LINE AND SUPPORTING LARGE SCALE SUPPORT GRADUALLY TRAVERSES THE FORECAST AREA. THIS WILL USHER IN COLDER AIR OVERNIGHT. FRIDAY...MUCH COOLER WEATHER EXPECTED...AS UPPER TROUGH SETS UP OVERHEAD. WITH COOL NORTHERLY BREEZES...DEEP LAYER TROUGHING...AND EVEN SOME LAKE CONTRIBUTIONS TO LOW LEVEL MOISTURE...WE WILL LIKELY SEE MOSTLY CLOUDY SKIES ALONG WITH SOME SPRINKLES AND/OR SCATTERED LIGHT SHOWERS. VERY FALL-LIKE. HIGHS WILL ONLY REACH THE LOW-MID 60S. && .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 311 PM EDT TUE SEP 8 2015 KINDA AN INTERESTING FORECAST HEADING INTO THE WEEKEND...WITH SLOWLY GROWING SUPPORT FOR STRONG ENERGY DIVING OUT OF CANADA TO CLOSE OFF AND PIVOT ACROSS THE SOUTHERN GREAT LAKES/NORTHERN OHIO VALLEY. DESPITE THIS GROWING TREND...STILL APPEARS MAIN WET WEATHER THREAT WILL RESIDE JUST TO OUR EAST AND SOUTHEAST. GUIDANCE CONSENSUS BLEND APPROACH KEEPS JUST SOME VERY LOW CHANCE POPS ACROSS OUR FAR EAST THROUGH THE WEEKEND...AND GIVEN TRENDS...SURE CAN'T ARGUE WITH SUCH. DEFINITELY A PERIOD TO MONITOR...AS ANY FURTHER WEST/NORTH ADJUSTMENT COULD RESULT IN A MUCH WETTER FRIDAY THROUGH THE WEEKEND SCENARIO THAN CURRENTLY ADVERTISED. PATTERN ATTEMPTS TO BECOME MORE PROGRESSIVE HEADING INTO NEXT WORK WEEK...WITH YET ANOTHER WAVE EXPECTED TO DIVE INTO THE NORTHERN CONUS...PERHAPS BRINGING US SOME ADDITIONAL RAIN CHANCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 100 PM EDT TUE SEP 8 2015 WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO IMPACT ALL NRN LWR MICHIGAN TAF SITES THIS AFTERNOON AND INTO EARLY EVENING AS A VIGOROUS WAVE SLIDES THRU THE AREA AHEAD OF AN APPROACHING COLD FRONT. OVERALL CONDITIONS WILL REMAIN IFR...WITH SOME BRIEF MOMENTS OF MVFR CONDITIONS. ALL PRECIP SHOULD END BY AROUND 00Z THIS EVENING. ANY AMOUNT OF CLEARING AFTER THE PRECIP ENDS WILL VERY TEMPORARY AS AREAS OF FOG AND STRATUS REDEVELOP LATER THIS EVENING AND OVERNIGHT THANKS TO AMPLE LOW LEVEL MOISTURE LINGERING BEHIND THE FRONT. CONDITIONS SHOULD RETURN TO VFR WEDNESDAY MORNING AS MUCH DRIER LOW LEVEL AIR PUSHES INTO THE REGION AND DIURNAL MIXING LENDS A HAND AS WELL. && .MARINE... ISSUED AT 311 PM EDT TUE SEP 8 2015 SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO IMPACT OUR NEARSHORE AREAS INTO TONIGHT...BUT WILL GRADUALLY DIMINISH FROM NW TO SE IN THE WAKE OF A COLD FRONT SWEEPING THRU THE REGION. WINDS AND WAVES WILL STAY BELOW SCA CRITERIA THROUGH THURSDAY AS HIGH PRESSURE GRADUALLY BUILDS INTO THE WRN GREAT LAKES REGION BEHIND THE COLD FRONT. AREAS FOG WILL DEVELOP WITHIN THE NEARSHORE AREAS TONIGHT INTO EARLY MORNING. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MLR SHORT TERM...SMITH LONG TERM...MSB AVIATION...MLR MARINE...MLR
Hazardous weather outlook, Sep 8, 3:19 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 319 PM EDT TUE SEP 8 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-091100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 319 PM EDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS REMAIN POSSIBLE INTO THIS EVENING ACROSS THE OUTLOOK AREA. A FEW THUNDERSTORMS MAY BECOME SEVERE FOR AREAS SOUTHEAST OF A LINE FROM ALPENA TO HOUGHTON LAKE LATE THIS AFTERNOON. DAMAGING WIND GUSTS OF 60 MPH OR GREATER WILL BE THE PRIMARY THREAT. TORRENTIAL RAIN IS ALSO EXPECTED WITHIN ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR WATERSPOUTS ON THE GREAT LAKES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAINFALL REPORTS ARE ALWAYS ENCOURAGED. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Local storm report, Sep 8, 9:32 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
932 AM EDT TUE SEP 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 1 SSE MIO 44.65N 84.12W
09/08/2015 M1.77 INCH OSCODA MI CO-OP OBSERVER
24 HOUR TOTAL. CO-OP OBSERVER STATION MIO
WWTP /MYOM4/
&&
ALMLocal storm report, Sep 8, 9:33 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
933 AM EDT TUE SEP 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 N MIO 44.68N 84.13W
09/08/2015 M1.05 INCH OSCODA MI MESONET
24 HOUR TOTAL. MESONET STATION 1 N MIO
/MMOM4/
&&
ALMSpecial weather statement, Sep 8, 12:33 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1233 PM EDT TUE SEP 8 2015 MIZ015>028-031>033-081945- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN... ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD... ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...KALKASKA... GRAYLING...MANISTEE...CADILLAC...LAKE CITY 1233 PM EDT TUE SEP 8 2015 ...BRIEF PERIODS OF VERY HEAVY RAIN... A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO PIVOT NORTHEAST ACROSS THE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF VERY HEAVY RAIN...WITH RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR AT TIMES. TOTAL RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES BY THIS EVENING...ESPECIALLY ACROSS NORTHWEST LOWER MICHIGAN. MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING THIS AFTERNOON...DRIVE WITH HEADLIGHTS ON...AND BE ON THE LOOKOUT FOR PONDING ON AREA ROADWAYS. THE HEAVIEST RAINS WILL TAPER OFF FROM WEST TO EAST LATER THIS AFTERNOON. MSB
Local storm report, Sep 8, 1:48 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
148 PM EDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HEAVY RAIN CENTRAL LAKE 45.07N 85.26W
09/08/2015 M1.81 INCH ANTRIM MI SPOTTER
3 HR TOTAL THROUGH 2 PM.
&&
MBOGUTHThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:56 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 34 min |
| Sep 8, 3:33 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 57 min |
| Sep 8, 3:48 PM EDT | Tornado Warning | APX | Ogemaw | 27 min |
| Sep 8, 4:02 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Oscoda | 15 min |
| Sep 8, 4:17 PM EDT | Special Marine Warning | APX | 58 min | |
| Sep 8, 5:11 PM EDT | Special Marine Warning | APX | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.